Alert archive / Illinois / Freeze Warnings in 2006

Freeze Warning 3, NWS Lincoln, IL

October 14, 20065 counties in Illinois

NWS Lincoln, IL issued this freeze warning at Oct 14, 2006, 3:21 PM CDT for 5 counties in Illinois. It took effect at Oct 15, 2006, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 14, 2006, 3:21 PM CDT (20:21 UTC)
In effect from
Oct 15, 2006, 3:00 AM CDT
Expired
Oct 15, 2006, 8:00 AM CDT
In force
5 hr
Issued by
NWS Lincoln, IL

Counties Clay County, IL, Crawford County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 70 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2653 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KILX 142021
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
321 PM CDT SAT OCT 14 2006

...HARD FREEZE LIKELY IN SOUTHEASTERN ILLINOIS TONIGHT...

.DRY AIR...LIGHT WINDS...AND CLEAR SKIES TONIGHT WILL CAUSE
TEMPERATURES TO BE COOLER THAN THE PAST COUPLE OF NIGHTS. MOST
AREAS HAVE ONLY FLIRTED WITH THE FREEZING MARK SO FAR THIS FALL.
HOWEVER...TEMPERATURES AT OR BELOW THE FREEZING MARK WILL BE
COMMON AROUND SUNRISE SUNDAY MORNING.

ILZ067-068-071>073-150200-
/O.NEW.KILX.FZ.W.0003.061015T0800Z-061015T1400Z/
JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...FLORA...LAWRENCEVILLE
321 PM CDT SAT OCT 14 2006

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. 

EXPECT LOW TEMPERATURES TONIGHT TO RANGE FROM 28 TO 31 DEGREES.
THIS WILL CAUSE A HARD FREEZE ACROSS THE AREA EARLY SUNDAY MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
3 follow-up statements
000 
WWUS73 KILX 150153
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
853 PM CDT SAT OCT 14 2006

...HARD FREEZE LIKELY IN SOUTHEASTERN ILLINOIS TONIGHT...

.DRY AIR...LIGHT WINDS...AND CLEAR SKIES TONIGHT WILL CAUSE
TEMPERATURES TO BE COOLER THAN THE PAST COUPLE OF NIGHTS WITH
MOST AREAS SEEING THE MERCURY DROP BELOW THE FREEZING MARK BY
SUNRISE SUNDAY. 

ILZ067-068-071>073-150930-
/O.CON.KILX.FZ.W.0003.061015T0800Z-061015T1400Z/
JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...FLORA...LAWRENCEVILLE
853 PM CDT SAT OCT 14 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. 

EXPECT LOW TEMPERATURES BY DAWN SUNDAY TO RANGE FROM 28 TO 31
DEGREES. THIS WILL CAUSE A HARD FREEZE ACROSS THE AREA EARLY
SUNDAY MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
SMITH
000 
WWUS73 KILX 150844
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
344 AM CDT SUN OCT 15 2006

...HARD FREEZE IN SOUTHEASTERN ILLINOIS THROUGH EARLY MORNING...

.DRY AIR...LIGHT WINDS...AND CLEAR SKIES TONIGHT ARE CAUSING
TEMPERATURES TO BE COOLER THAN THE PAST COUPLE OF NIGHTS... WITH
MOST AREAS SEEING THE MERCURY DROP BELOW THE FREEZING MARK SHORTLY
AFTER MIDNIGHT TONIGHT. CLOUDS ARE MOVING IN...AND WILL CAUSE
TEMPERATURES TO SLOWLY RISE AS THE SUN COMES UP.

ILZ067-068-071>073-151300-
/O.EXT.KILX.FZ.W.0003.000000T0000Z-061015T1300Z/
JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...FLORA...LAWRENCEVILLE
344 AM CDT SUN OCT 15 2006

...FREEZE WARNING NOW IN EFFECT UNTIL 8 AM CDT THIS MORNING...

THE FREEZE WARNING IS NOW IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

LOW TEMPERATURES WILL LINGER BETWEEN 28 TO 31 DEGREES THROUGH
EARLY MORNING. THIS WILL CAUSE A HARD FREEZE ACROSS THE AREA.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

SHIMON
000 
WWUS73 KILX 151308
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
808 AM CDT SUN OCT 15 2006


ILZ067-068-071>073-151415-
/O.EXP.KILX.FZ.W.0003.000000T0000Z-061015T1300Z/
JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...FLORA...LAWRENCEVILLE
808 AM CDT SUN OCT 15 2006

...FREEZE WARNING HAS EXPIRED...

CLOUDS HAVE MOVED ACROSS SOUTHEASTERN ILLINOIS AND THE
TEMPERATURES HAVE RISEN ABOVE FREEZING IN MOST AREAS. THE FREEZE
WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

SHIMON

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Oct 14, 2:29 PM CDT, 52 minutes earlier.

Area forecast discussion, Oct 14, 2:29 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
229 PM CDT SAT OCT 14 2006

CORRECTION...ADDED FREEZE WARNING INFORMATION AT BOTTOM

.DISCUSSION...
SHORT TERM...TONIGHT THROUGH TUESDAY...
ONE MORE COLD NIGHT ON TAP TONIGHT AS THE SURFACE RIDGE MOVES ACROSS
THE AREA UNDER MAINLY CLEAR SKIES. WINDS SHOULD RECOVER LATE TONIGHT
SOON ENOUGH TO MITIGATE A HARD FREEZE IN THE WEST...BUT SUB FREEZING
READINGS WILL BE LIKELY IN THE EAST. OUR SOUTHEASTERN COUNTIES HAVE
NOT SEEN A GOOD HARD FREEZE YET THIS FALL...SO WILL ISSUE A FREEZE
WARNING FOR THE LAWRENCEVILLE AREA AND ITS COLLAR COUNTIES FOR
TONIGHT.

WATER VAPOR SATELLITE LOOPS SHOW THAT THE OLD UPPER LOW OVER
SOUTHERN CALIFORNIA IS FINALLY MAKING ITS MOVE EASTWARD. EXTENSIVE
CLOUDINESS ALREADY NOTED AHEAD OF THIS FEATURE ALL THE WAY INTO THE
PLAINS STATES AND THIS WILL BEGIN TO OVERSPREAD THE MIDWEST ON
SUNDAY. RETURN FLOW WILL BECOME WELL ESTABLISHED AND BRING RICH
MOISTURE NORTHWARD THROUGH MOST OF THE MIDSECTION OF THE COUNTRY. WE
SHOULD HAVE A GOOD CHANCE OF RAIN SUNDAY NIGHT...ESPECIALLY AFTER
MIDNIGHT. WILL GO WITH 40 TO 50 POPS USING A BLEND OF THE FASTER GFS
AND SLOWER NAM. THE NAM KEEPS ALL OF THE QPF WEST OF CENTRAL
ILLINOIS THROUGH 12Z MONDAY...WHICH LEADS ME TO SHY AWAY FROM LIKELY
POPS UNTIL THE DAYTIME ON MONDAY. MONDAY SHOULD BE A WET DAY OVER
ALL OF THE AREA AND WILL HAVE OUR HIGHEST POPS THEN. RAINFALL
AMOUNTS SHOULD NOT BE EXCESSIVE AS THE DEEPER MOISTURE GETS
INTERCEPTED BY WIDESPREAD CONVECTION TO OUR SOUTH.

SINCE THE GFS MODEL APPEARS TOO FAST...WILL HANG ONTO CHANCE POPS
INTO AT LEAST TUESDAY MORNING...DESPITE THE GFS TREND OF DRYING
THINGS OUT. TEMPERATURES ON TUESDAY THROUGH WEDNESDAY WILL STILL BE
MILD AS THE COLD AIR WILL STILL BE BOTTLED UP IN CANADA AND WILL NOT
MAKE AN ENTRANCE UNTIL TOWARD THE END OF THE WEEK.

LONG TERM...WEDNESDAY THROUGH SATURDAY...
THERE SHOULD BE A BRIEF RESPITE AFTER THE REMNANTS OF THE UPPER LOW
EXITS TO THE EAST TUESDAY NIGHT AND EARLY WEDNESDAY... BUT THE
NORTHERN STREAM TROUGH THAT WILL BE DEEPENING OVER THE NORTHERN
PLAINS WILL BE SENDING THE NEXT FRONT QUICKLY THEREAFTER. SINCE LOW
LEVEL MOISTURE WILL BE HANGING AROUND AFTER THE MONDAY/MONDAY NIGHT
SYSTEM...AT LEAST CHANCE POPS WILL BE WARRANTED AS THE FRONT PASSES
THROUGH WEDNESDAY NIGHT AND THURSDAY. THE LARGE CANADIAN HIGH
PRESSURE BEHIND THE FRONT WILL THEN DO A GOOD JOB OF SCOURING OUT
THE MOISTURE ACROSS THE MIDWEST AND WILL BRING HIGH TEMPERATURES
BACK DOWN INTO THE 50S BY FRIDAY AND SATURDAY.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING 3AM UNTIL 9AM CDT SUNDAY ZONES 67>68...71>73.

&&

04
Hazardous weather outlook, Oct 14, 11:10 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1110 AM CDT SAT OCT 14 2006

ILZ027>031-036>038-040>057-061>063-066>068-071>073-151100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
1110 AM CDT SAT OCT 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HARDIMAN

Nearby

Freeze Warnings in Illinois, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.